MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421516
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka performed about 10 years ago, the gii ps hi flex isrt sz 5-6 11 broke.A revision surgery was performed on (b)(6) 2022 to swap out the device.Patient's outcome is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The device was not returned for evaluation but the pictures were reviewed, and the broken device was confirmed.The clinical/medical investigation concluded that, a revision was performed approximately 10 years post implantation due to insert breakage.It was communicated that the requested documentation was not available.The provided photos of an explanted insert with a broken post were reviewed and support the complaint; however, the images do not provide insight into the root cause of the event.Without the requested documentation/the root cause of the reported broken insert cannot be definitively concluded.The patient impact beyond the reported broken insert and subsequent revision could not be further assessed and the patient current status remains unknown.No further medical assessment can be rendered at this time.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the instructions for use for this device revealed that fracture of implants has been identified in possible adverse effects as a result of duration of service.A visual inspection of the images provided confirmed that the device is broken.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.The contribution of the device to the reported event could be corroborated since the device broke, it could no longer performed as intended.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 5-6 11
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13537031
Report Number1020279-2022-00702
Device Sequence Number12093507
Product Code JWH
UDI-Device Identifier03596010492333
UDI-Public03596010492333
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421516
Device Catalogue Number71421516
Device Lot NumberMO5837
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown